Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 111, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 21, 2021, 2:46 AM EST. It took effect at Dec 21, 2021, 1:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2021, 2:46 AM EST (07:46 UTC)
- In effect from
- Dec 21, 2021, 1:00 PM EST
- Expired
- Dec 21, 2021, 7:16 PM EST
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
390 WHUS73 KGRR 210746 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 246 AM EST Tue Dec 21 2021 LMZ844>849-211600- /O.NEW.KGRR.SC.Y.0111.211221T1800Z-211223T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 246 AM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY... * WHAT...South winds veering west 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 1 PM this afternoon to 7 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
380 WHUS73 KGRR 211639 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1139 AM EST Tue Dec 21 2021 LMZ844>849-220045- /O.CON.KGRR.SC.Y.0111.211221T1800Z-211223T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1139 AM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WHAT...Southwest winds increasing to 30 knots by late today, shifting northwest for tonight and Wednesday morning. Winds backing to the west-southwest again late Wednesday. Waves building to 5 to 8 feet later today, continuing Wednesday. * WHERE...St Joseph to Manistee. * WHEN...Until 7 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
760 WHUS73 KGRR 212052 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 352 PM EST Tue Dec 21 2021 LMZ844>849-220500- /O.CON.KGRR.SC.Y.0111.000000T0000Z-211223T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 352 PM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WHAT...Southwest winds to 30 knots, shifting northwest this evening. Waves building to 6 to 10 feet tonight, continuing Wednesday. * WHERE...St Joseph to Manistee. * WHEN...Until 7 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will back to the southwest again late Wednesday and increase again Wednesday night. The advisory will likely need extended in time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
449 WHUS73 KGRR 220016 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 716 PM EST Tue Dec 21 2021 LMZ844>849-220830- /O.UPG.KGRR.SC.Y.0111.000000T0000Z-211223T0000Z/ /O.NEW.KGRR.GL.W.0025.211222T0016Z-211222T0900Z/ /O.NEW.KGRR.SC.Y.0112.211222T0900Z-211223T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 716 PM EST Tue Dec 21 2021 ...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 knots with gusts up to 35 knots and waves 7 to 10 feet. For the Small Craft Advisory, west winds 15 to 25 knots and waves 6 to 9 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Gale Warning, until 4 AM EST Wednesday. For the Small Craft Advisory, from 4 AM to 7 PM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 12:01 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Dec 21, 12:01 AM EST, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 1201 AM EST Tue Dec 21 2021 LATEST UPDATE... Aviation .DISCUSSION...(This evening through next Monday) Issued at 329 PM EST Mon Dec 20 2021 The polar jet dips south into the GrtLks Rgn briefly Tue/Tue night, bringing a round of accumulating snow showers to mainly Upper MI and nrn Lwr MI. Trend in latest guidance though is for a bit stronger and farther south track of the clipper shortwave, so confidence is growing for a 1-2" snowfall and some travel impacts for the Ludington to Reed City/Evart area. On a side note, the winter solstice occurs on Tuesday at 10:59 AM EST. Light dusting of synoptic snow may also extend south to the I-96 corridor Tuesday evening if the more srn trend of the shortwave persists, and a brief 6 hr period of halfway decent northwest flow lake effect snow showers could impact locations near/west of Hwy 131 late Tuesday night. The upper trough lifts out quickly early Wednesday however with sfc ridging abruptly building in, so expect any lake effect snow showers to end before Noon. 160kt upper level jet coming in from the Pacific midweek results in fast reversal from cold advection to warm advection, with isentropic lift causing some light snow to break out late Wednesday night and Thursday. Models are struggling with the placement of light snow accums north of the warm front, with GFS/CMC showing 1-2" across central Lwr MI but ECMWF/UKMET farther north across nrn Lwr MI. Additional synoptic support from left front/exit region jet dynamics will complement the isentropic lift Thursday so this will need watched/adjusted, but for now the current consensus/blended fcst is for an inch or less north of I-96 on Thursday before the warm front lifts through. Guidance remains consistent showing breezy, mild, and rainy conditions for Christmas Eve Day (Friday) as PWATs near one inch surge north from the Gulf in southerly flow ahead of approaching low pressure in the Plains. Could see a few snow showers on Christmas Day in the breezy cold advection pattern on the back side of this system, but little or no snow accums expected at this time with sfc temps in the mid to upr 30s. Prospects for a white Christmas do not look good as most snow on the ground from the Tuesday and Thursday systems should be erased by the rain and mild temps on Friday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1200 AM EST Tue Dec 21 2021 A few areas of MVFR ceilings in thin stratus with bases around 2500 feet AGL and tops around 3500 feet will be across southern Lower Michigan at 06Z but this will move east and VFR conditions should prevail across Lower Michigan after 08Z. Light snow is expected Tuesday evening with areas of MVFR across central/western Lower Michigan. West winds less than 10 knots overnight then increase again by Tuesday afternoon with some gusts near 20 knots at times. && .MARINE... Issued at 329 PM EST Mon Dec 20 2021 Frequently breezy conditions will impact Lake Michigan this week in progressive/active pattern. Expect Small Craft Advisories to be in effect much of the time as a series of low pressure systems pass through. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 3 AM EST Tuesday for LMZ845>849. && DISCUSSION...Meade AVIATION...Ostuno MARINE...Meade
Hazardous weather outlook, Dec 20, 3:53 AM EST, 22 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 353 AM EST Mon Dec 20 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-210900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 353 AM EST Mon Dec 20 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Snow accumulation greater than 1 inch is possible near and north of I-96 Tuesday evening into the overnight. This snow along with falling temperatures may lead to some slick roads Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-210900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 353 AM EST Mon Dec 20 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Gales north of Whitehall continue through Monday morning. Winds and waves will be hazardous to small craft along the entire West Michigan shore through Monday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds and waves will be hazardous to small craft Tuesday evening through Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.